Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 23, 2019, 6:41 PM CST for Barbour County, Pike County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2019, 6:41 PM CST (00:41 UTC)
- Expired
- Jan 23, 2019, 7:30 PM CST
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Barbour County, AL, Pike County, AL
The radar
The Ft Rucker radar (KEOX), 32 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275
WFUS54 KBMX 240041
TORBMX
ALC005-109-240130-
/O.NEW.KBMX.TO.W.0012.190124T0041Z-190124T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
641 PM CST WED JAN 23 2019
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Pike County in southeastern Alabama...
Southwestern Barbour County in southeastern Alabama...
* Until 730 PM CST.
* At 641 PM CST, a severe thunderstorm capable of producing a tornado
was located over Brundidge, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Brundidge, Clio, Clayton, Louisville, Tyler Crossroads, Doster,
Texasville, Blue Springs State Park, Tennille, Millers Ford,
Brundidge Municipal Airport and Hamilton Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3177 8582 3188 8536 3171 8535 3171 8542
3162 8542 3162 8585
TIME...MOT...LOC 0041Z 258DEG 36KT 3172 8577
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
32/Davis4 follow-up statements
065
WWUS54 KBMX 240056
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
656 PM CST WED JAN 23 2019
ALC109-240106-
/O.CAN.KBMX.TO.W.0012.000000T0000Z-190124T0130Z/
Pike AL-
656 PM CST WED JAN 23 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3188 8536 3171 8535 3171 8542 3162 8542
3162 8572 3181 8563
TIME...MOT...LOC 0056Z 257DEG 34KT 3186 8557 3164 8565
$$
ALC005-240130-
/O.CON.KBMX.TO.W.0012.000000T0000Z-190124T0130Z/
Barbour AL-
656 PM CST WED JAN 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
SOUTHWESTERN BARBOUR COUNTY...
At 656 PM CST, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Boot Hill to Doster,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clio, Louisville, Tyler Crossroads, Doster, Texasville, Blue Springs
State Park and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3188 8536 3171 8535 3171 8542 3162 8542
3162 8572 3181 8563
TIME...MOT...LOC 0056Z 257DEG 34KT 3186 8557 3164 8565
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
32/Davis269
WWUS54 KBMX 240106
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
706 PM CST WED JAN 23 2019
ALC005-240130-
/O.CON.KBMX.TO.W.0012.000000T0000Z-190124T0130Z/
Barbour AL-
706 PM CST WED JAN 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR SOUTH
CENTRAL BARBOUR COUNTY...
At 706 PM CST, a severe squall line capable of producing both
tornadoes and straight line wind damage was located along a line
extending from Clayton to near Clio, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clio, Louisville, Tyler Crossroads, Texasville, Blue Springs State
Park and Millers Ford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3188 8536 3171 8535 3171 8542 3162 8542
3162 8563 3183 8555
TIME...MOT...LOC 0106Z 255DEG 32KT 3188 8546 3166 8558
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
32/Davis070
WWUS54 KBMX 240118
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
718 PM CST WED JAN 23 2019
ALC005-240130-
/O.CON.KBMX.TO.W.0012.000000T0000Z-190124T0130Z/
Barbour AL-
718 PM CST WED JAN 23 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR SOUTH
CENTRAL BARBOUR COUNTY...
At 717 PM CST, severe thunderstorms capable of producing tornadoes
were located along a line extending from near White Oak to
Texasville, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Texasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3188 8536 3171 8535 3171 8542 3169 8542
3169 8547 3184 8538
TIME...MOT...LOC 0117Z 258DEG 38KT 3187 8533 3172 8542
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
32/Davis321
WWUS54 KBMX 240123
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
723 PM CST WED JAN 23 2019
ALC005-240132-
/O.EXP.KBMX.TO.W.0012.000000T0000Z-190124T0130Z/
Barbour AL-
723 PM CST WED JAN 23 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL BARBOUR COUNTY WILL EXPIRE
AT 730 PM CST...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain possible and a Severe
Thunderstorm Warning remains in effect for the area.
LAT...LON 3188 8536 3171 8535 3171 8542 3169 8542
3169 8547 3184 8538
TIME...MOT...LOC 0122Z 258DEG 36KT 3188 8529 3173 8538
$$
32/DavisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 23, 6:06 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 23, 6:06 PM CST, 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 606 PM CST Wed Jan 23 2019 .UPDATE... For 00Z Aviation. && .SHORT TERM... Through Tonight. A cold front is pushing eastward through Central Alabama this afternoon, crossing I-65, with northwesterly winds now at BHM and EET. Winds ahead of the front remain quite gusty due to the tightened pressure gradient and a weak but strengthening surface low along the front. With gusts up to 40mph possible outside of any convection, a wind advisory remains in effect for areas ahead of the front. A marginal risk of a severe storm remains possible through 8pm for far south central and southeastern counties. An area of enhanced wind shear and weak instability exists just ahead of the front. The added forcing along the front could result in a strong to severe storm, and given the wind shear values, cannot rule out a brief tornado. Post frontal rainfall will end overnight, with most locations west of I-65 dry by midnight. Mid level dry air works into the area as the upper level trough axis swings through. This will trap a shallow layer of moisture below 3000ft as that portion of the column cools below freezing. Might see a few flurries as the system exits the area, but no accumulation is expected. Temperatures tonight will fall into the upper 20s to upper 30s. Locations near and west of the I-59 corridor should expect at or below freezing temps. 14 .LONG TERM... Thursday through Wednesday. The cold front has pushed east of our area by early Thursday. High pressure builds in as the much colder air is advected into Central AL. We'll see some clearing skies on Thursday, so we could warm slightly during the day. A deep trough digs in through most of the CONUS Friday through the first half of next week. This will lead to overall colder than normal temps with the NAEFs, GEFS, and ENS all highlighting temps generally in the lower percentiles of climatology for this time of year. Because of this, I've continued to lean more toward raw model blends in temperatures vs. MOS blends. A few impulses move through the larger scale trough with the first being late Thursday night into early Friday morning. Guidance continues to show this as a dry cold front for our area, however forecast soundings in the north and northwestern counties show a shallow saturated layer that could dip to the -5 to -7 degree range for a few hours after midnight Thursday and before sunrise Friday. As this takes place, an upper level impulse swings through, which could provide just enough lift for a few scattered flurries. I do not think this will have any accumulations with it and won't last very long before the atmospheric column dries out. The center of the surface high pressure moves over the Gulf States Friday night into Saturday morning, leading to a mostly dry end of the work-week and start to the weekend. Our next upper level wave slides through late Saturday night into Sunday. This has trended drier and drier with each run of the models for the past 3 days, so confidence has increased that we likely won't see any precip with this weekend system. Guidance suggests another upper level shortwave swings through the Central Plains and develops a surface low on Monday, which then lifts northeastward, stretching a cold front down through the MS River Valley that would slide through Central AL by Tuesday into Wednesday. However, ensembles vary substantially on the evolution of this shortwave and any corresponding cyclogenesis, so I've capped PoPs at around 30% for Tuesday. If models continue to be in general agreement with timing of the PoPs and cold air in subsequent runs, we would begin trending up with these PoPs. 25/Owen && .AVIATION... 00Z TAF Discussion. A strong upper level trof and associated cold front will push eastward through central Alabama overnight. Widespread moderate to heavy rainfall will continue across central Alabama thru 03z, with the heaviest rainfall impacting KMGM and KTOI. The strongest line of showers is currently moving across KTOI and VCNTY and will produce wind gusts up to 30 knots thru 01z along with vsbys aob 1 mile. After 03z, rainfall intensities will weaken as the main forcing shifts out of the area. For areas west of I-65, subsidence and relatively drier air has caused the low cigs to dissipate and winds to become light and vrbl. However, low cigs will once again move back into the area behind a strong cold front and westerly winds will increase after fropa. The cold front will reach KTCL by 02z, a KBHM-KA08 line by 06z, and KMGM by 08z. Cigs may fall below 1000 feet agl for several hours after fropa, mainly across the northern TAF sites. Drier low level air will begin to work into west Alabama by 12z and skies will begin to clear from west to east thru 18z. 58/rose && .FIRE WEATHER... A cold front is pushing eastward across the area today, with strong southerly winds ahead of the front. These winds could gust to 40mph at times, but will diminish and shift to the west then northwest as the front moves through the area. Rainfall will end from west to east overnight, with drier conditions expected Thursday through the upcoming weekend. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 32 46 26 39 24 / 100 10 10 0 0 Anniston 34 47 28 40 24 / 100 10 10 0 0 Birmingham 33 47 28 40 26 / 90 0 10 0 0 Tuscaloosa 32 49 28 43 28 / 90 0 10 0 0 Calera 33 48 29 42 26 / 100 0 10 0 0 Auburn 38 49 31 45 27 / 100 10 0 0 0 Montgomery 37 51 31 47 28 / 100 10 10 0 0 Troy 37 51 32 48 27 / 100 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 6 PM CST this evening for the following counties: Autauga...Bibb...Blount...Calhoun...Cherokee... Chilton...Coosa...Dallas...Etowah...Jefferson...Lowndes... Marengo...Perry...Shelby...St. Clair...Talladega. Wind Advisory until 10 PM CST this evening for the following counties: Barbour...Bullock...Chambers...Clay...Cleburne... Elmore...Lee...Macon...Montgomery...Pike...Randolph...Russell... Tallapoosa. &&
Hazardous weather outlook, Jan 23, 6:19 PM CST, 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 619 PM CST Wed Jan 23 2019 ALZ011>015-017>050-250330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 619 PM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Tonight. There is a marginal risk for severe weather across portions of far southeastern Central Alabama. The main threat will be isolated damaging wind, but a brief tornado cannot be ruled out. This threat will continue through 8 PM. Winds gusts will continue across the eastern third of Central Alabama through the evening hours. Sustained winds of 15 to 25mph with gusts up to 40 mph are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed this evening.
In the hours before
Special weather statement, Jan 23, 6:19 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
619 PM CST WED JAN 23 2019
ALZ049-240045-
Pike AL-
619 PM CST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY UNTIL 645 PM
CST...
At 618 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to 6 miles southeast of Glenwood.
Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Troy, Brundidge, Goshen, Banks, Antioch, Tennille, Tarentum,
Brundidge Municipal Airport, Hamilton Crossroads, Mossy Grove and
Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3165 8616 3166 8616 3166 8615 3176 8615
3183 8567 3177 8567 3174 8570 3171 8571
3169 8572 3165 8572 3162 8574 3162 8618
TIME...MOT...LOC 0018Z 259DEG 36KT 3177 8603 3162 8607
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:19 PM CST | Special Weather Statement | BMX | Pike | 26 min |
| Jan 23, 6:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Pike | 46 min |
| Jan 23, 6:55 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 50 min |
| Jan 23, 7:12 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 48 min |
| Jan 23, 7:16 PM CST | Special Weather Statement | BMX | Russell | 59 min |
| Jan 23, 7:57 PM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 33 hr |
| Jan 23, 8:09 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 38 hr |
| Jan 23, 8:09 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 22 hr |
| Jan 24, 4:47 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 16 hr |
Nearby
Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.